MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT3
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Defective Device (2588)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following intraocular lens (iol) implantation, patient's distance vision not good, near was ok.The lens was exchanged for an unknown advanced technology intraocular lens after the initial implant procedure.Clinical reason iol malfunction.Additional information received stating that distance vision was blurry and had a hard time watching the tv.After initial implant procedure visual acuity was 20/150 and intraocular pressure (iop) was 22 mmhg.The post-operative measurements after lens exchange visual acuity was 20/40 and iop was 9 mmhg.In the surgeon¿s opinion product did not contribute to the event.In the surgeon¿s opinion high myopic surprise caused the event.
 
Additional Manufacturer Narrative
In initial mdr the product code a0203 was submitted.It should have been a2302 in the original mdr.The product was not returned.All product and batch history records are quality reviewed prior to product release.The account indicated the use of qualified associated products.An intraocular lens (iol) exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Information was provided that, in the surgeon's opinion the product did not cause or contribute to the event.In the surgeon's opinion, the event was related to high myopic surprise.Based on the information provided, the event does not appear to be related to the product.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Additional information was provided that the company (1.50 cylinder), 18.0 diopter (add power +2.2/+3.2) lens was replaced with a company (1.50 cylinder), 14.0 diopter (add power +2.2/+3.2) lens.No additional information has been provided at this time.File will be reopened when new information or the product is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was not returned.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.The account indicated the use of qualified associated products.An intraocular lens (iol) exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.Each lens is subjected to a 100 percent assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company (1.50 cylinder), 18.0 diopter (add power +2.2/+3.2) lens was replaced with a company (1.50cylinder), 14.0 diopter (add power +2.2/+3.2) lens.An exchange for the same lens model with a 4.0 difference in diopter would support this was a calculation issue.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20894304
Report Number1119421-2024-02430
Device Sequence Number7921214
Product Code MJP
UDI-Device Identifier00380652457347
UDI-Public(01)00380652457347(17)270430(11)230502(10)15640662
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT3
Device Catalogue NumberCCWTT3.180
Device Lot Number15640662
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/08/2025
02/11/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/31/2025
03/07/2025
Date Device Manufactured05/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV , INJECTOR; CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; DUOVISC; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age83 YR
Patient SexMale